MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203708
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device screw thread broke, causing the threads to be ripped off.The claimant alleged that the broken screw remain inside the patient and that is not possible it's removal.A backup was used to complete the procedure.
 
Additional Manufacturer Narrative
One 5.5mm healicoil rsb sa anchor system inserter was returned for evaluation.No anchor or sutures were returned for examination.Visual assessment of the inserter showed one of the inserter tines is bent.This condition of the inserter indicates the device was subjected to excessive force.

Brand Name
HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7663668
Report Number1219602-2018-00866
Device Sequence Number645864
Product Code MAI
UDI-Device Identifier00885554031423
UDI-Public(01)00885554031423(17)210403(10)50724825
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2021
Device Catalogue Number72203708
Device Lot Number50724825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1